Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 55, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 2019, 7:08 PM EDT for Orange County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 25, 2019, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:23 PM EDT | TSTM WND GST 39 | Orlando International A, FL | GUST TO 34 KNOTS FROM THE NE. |
| Jun 25, 7:31 PM EDT | TSTM WND GST 41 | 4 Sse Azalea Park, FL | GUST TO 36 KNOTS FROM THE NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WUUS52 KMLB 252308 SVRMLB FLC095-252345- /O.NEW.KMLB.SV.W.0055.190625T2308Z-190625T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 708 PM EDT Tue Jun 25 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Central Orange County in east central Florida... * Until 745 PM EDT. * At 707 PM EDT, a severe thunderstorm was located over Union Park, or over University Of Central Florida, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Winter Park, Wedgefield, Orlando International Airport and Avalon Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. If on or near any of the lakes around greater Orlando, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2861 8132 2861 8109 2836 8106 2836 8136 TIME...MOT...LOC 2307Z 358DEG 21KT 2858 8123 HAIL...<.75IN WIND...60MPH $$ Cristaldi
2 follow-up statements
334 WWUS52 KMLB 252326 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 726 PM EDT Tue Jun 25 2019 FLC095-252345- /O.CON.KMLB.SV.W.0055.000000T0000Z-190625T2345Z/ Orange FL- 726 PM EDT Tue Jun 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTH CENTRAL ORANGE COUNTY... At 723 PM EDT, severe thunderstorms were located from near Union Park to the Orlando International Airport, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, Winter Park, Wedgefield, Orlando International Airport and Avalon Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. If on or near inland lakes on the east and south sides of Orlando, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2861 8132 2861 8109 2836 8106 2836 8136 TIME...MOT...LOC 2323Z 359DEG 19KT 2850 8123 HAIL...<.75IN WIND...60MPH $$ Cristaldi
564
WWUS52 KMLB 252342
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
742 PM EDT Tue Jun 25 2019
FLC095-252352-
/O.EXP.KMLB.SV.W.0055.000000T0000Z-190625T2345Z/
Orange FL-
742 PM EDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE COUNTY
WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy
rain and frequent lightning are still possible with this
thunderstorm.
LAT...LON 2861 8132 2861 8109 2836 8106 2836 8136
TIME...MOT...LOC 2342Z 358DEG 21KT 2843 8123
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:25 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 25, 3:25 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
325 PM EDT Tue Jun 25 2019
.DISCUSSION...
Current-Tonight...The highest mid afternoon dewpoints continue
behind the east coast sea breeze with dewpoints of 80 degrees at
Melbourne and Daytona Beach at 3 pm. Heat indices peaked near 110
degrees this afternoon in these areas and will allow the Heat
Advisory to continue for Brevard and Volusia counties through 7 pm.
Cumulus field is still limited at mid afternoon with the ridge aloft
suppressing convection. 15z Cape Canaveral sounding indicates
surface based CAPE has increased to 6174 J/KG with large positive
area on the sounding and surface based LI of -13. Precipitable water
values have also increased to 1.77 inches at the Cape. This should
portend at least isolated to scattered storms, a few that should
become strong when the east and west coast sea breeze boundaries
interact between 6 pm and 9 pm this evening across the interior. NW
steering flow aloft may bring isolated storms back toward the coast
mainly north of Cape Canaveral into this evening. Dry conditions are
expected for the overnight hours with lows in the lower to mid 70s
with light southwest flow.
Wednesday-Thursday...By early Wed upr ridge near the peninsula will
become much less developed, as a surface trough moves over central
FL from the north. Accompanying mid level winds will become more
NWly. Suitable moisture and surface heating will combine during the
afternoon to produce scattered lightning storms, especially over the
interior counties as surface breeze boundaries focus storms inland.
Some storms may become strong with gusty winds and frequent
lightning. On Thu...deep layer flow will become onshore, but light
in nature with plenty of avbl moisture to produce sct afternoon
storms, mainly inland from the coast with mainly boundary induced
afternoon storms scattered in coverage. Highs will be more
seasonable due to increased cloud coverage with highs in the L90s
and lows in the L-M70s.
Extended...A rather disorganized pressure pattern coupled with ever
increasing moisture will lead to normal or higher than normal rain
chcs this weekend and into early next week as diurnal storms ascd
with daily surface boundaries and surface heating remain the primary
feature for the rather wet regime to continue.
Temperatures will be normal for the time of year.
&&
.AVIATION...
East coast sea breeze has formed and will progress inland through
remainder of this afternoon into early evening. Expect a late day
collision between east and west coast boundaries after 21z. After
collision occurs, formation of isold/sct TSRA and have VCTS over
inland TAF sites...starting 25/21-22Z through 26/02-03Z. Becoming
VFR through overnight after TSRA diminishes.
&&
.MARINE...
Tonight...E/SE winds to 10 knots this evening will veer to the south
then southwest to west overnight. Seas will remain rather flay near
shore around 1 ft and up to 2 ft offshore. Isolated evening storms
may move toward the Volusia near shore waters into this evening.
Wednesday-Thursday...Winds and seas will remain favorable with seas
2 ft or less and winds generally 10 kt or less.
Extended...Expect a continuation of favorable open water conditions,
with seas no greater than 2-3 ft offshore and 1 to 2 ft near the
coast. Winds and seas will be locally higher near more numerous
lightning storms into the upcoming weekend and early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 94 73 90 / 20 10 10 20
MCO 75 97 73 94 / 30 30 20 30
MLB 76 92 74 89 / 10 20 10 20
VRB 72 93 72 89 / 10 20 10 20
LEE 75 97 74 95 / 20 30 20 30
SFB 76 97 74 94 / 30 20 10 20
ORL 76 97 75 93 / 30 30 20 30
FPR 72 93 72 89 / 10 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Coastal Volusia-
Northern Brevard-Southern Brevard.
AM...None.
&&
Volkmer/Rodriguez/GlittoHazardous weather outlook, Jun 25, 4:23 AM EDT, 14 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 423 AM EDT Tue Jun 25 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 423 AM EDT Tue Jun 25 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms are expected this afternoon and into this evening along the sea breeze as it pushes inland. Coverage is expected to be highest across the interior, from inland Volusia County southward to Lake Okeechobee. Storms this afternoon will be capable of producing dangerous lightning strikes and wind gusts up to 50 mph. .FLOOD IMPACT... Heavy downpours in slow moving thunderstorms may cause ponding of water on roadways and flooding in poorly drained areas, especially in urbanized locations this afternoon and evening. .EXCESSIVE HEAT IMPACT... Above normal temperatures in the mid to upper 90s and high humidity will lead to heat index values of 102 to 106 degrees during afternoon peak heating from 1 to 4 pm. If spending time outdoors this afternoon, take frequent breaks in the shade or in air conditioning and drink plenty of water. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present along the east central FL coast today. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms that develop this afternoon along the sea breeze will be capable of producing frequent lightning strikes as well as wind gusts over 40 knots across interior lakes, the intracoastal waters and the nearshore Atlantic waters. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered lightning storms are expected each afternoon through the remainder of the week. Thunderstorms can produce deadly cloud to ground lightning, torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
In the hours before
Special weather statement, Jun 25, 6:22 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
622 PM EDT Tue Jun 25 2019
FLZ041-045-046-252330-
Orange FL-Seminole FL-Inland Volusia FL-
622 PM EDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...CENTRAL ORANGE AND
SOUTHWESTERN VOLUSIA COUNTIES UNTIL 730 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Mary, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Sanford, Altamonte Springs and Oviedo.
LAT...LON 2884 8140 2887 8137 2889 8137 2889 8136
2890 8136 2889 8121 2851 8115 2851 8149
TIME...MOT...LOC 2222Z 334DEG 19KT 2874 8131
BragawLocal storm report, Jun 25, 6:28 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
628 PM EDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/25/2019 M44 MPH SEMINOLE FL ASOS
GUST TO 38 KNOTS FROM NW.
&&
PGLocal storm report, Jun 25, 6:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
633 PM EDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/25/2019 M59.00 MPH Seminole FL ASOS
GUST TO 51 KNOTS FROM THE NNW. UPDATED FOR HIGHER GUST
THAN OCCURRED EARLIER.
&&
PGSpecial weather statement, Jun 25, 6:51 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
651 PM EDT Tue Jun 25 2019
FLZ045-053-260015-
Osceola FL-Orange FL-
651 PM EDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 815 PM EDT...
At 646 PM EDT, Doppler radar was tracking the east coast sea breeze
and several thunderstorm outflow boundaries converging over west
Orange and northwest Osceola counties. Through 815 PM, these
boundaries are expected to trigger strong thunderstorms as they
merge along and west of a line extending from the Orlando
International Airport to the north shore of Lake Kissimmee. Storm
motion will generally be to the south around 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning and torrential rain is expected
with these storms. Remember, lightning can strike more than 10 miles
away from a thunderstorm. Immediately seek a safe shelter inside a
building or vehicle it thunder is heard.
&&
LAT...LON 2861 8166 2861 8130 2797 8126 2797 8136
2800 8139 2800 8142 2804 8146 2806 8146
2806 8144 2801 8138 2807 8137 2807 8135
2808 8135 2809 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8165
TIME...MOT...LOC 2246Z 121DEG 27KT 2854 8132 2803 8132
BragawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:40 PM EDT | Heat Advisory | MLB | Volusia | 5 hr |
| Jun 25, 6:22 PM EDT | Special Weather Statement | MLB | Orange | 68 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 41 min |
| Jun 25, 6:51 PM EDT | Special Weather Statement | MLB | Orange | 84 min |
| Jun 25, 7:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.